MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER
Lot Number TP27L-22421JL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Embolism/Embolus (4438); Foreign Body Embolism (4439)
Date of Event 10/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This case occured outside the usa, in spain.On (b)(6) 2023, the spanish subsidiary notified us of an adverse event.According to the information received, a patient was injected on (b)(6) 2023 with 0.6ml of teosyal rha 3 in the chin (0.5ml) and in lower lip (0.1ml) (bolus technique).The same day, on (b)(6) 2023, the patient presented with a vascular occlusion in the chin of severe intensity.The injector was contacted by a local medical expert to provide medical assistance.The patient received on (b)(6) 2023 three cycles of hyaluronidase 1000iu injections and one more injection on (b)(6) 2023.The injector also prescribed nonsteroidal anti-inflammatory (aspirin 325mg) and steroid anti-inflammatory (fortecortin 8mg).According to the follow up information received on 18-oct-2023, the patient received hyaluronidase injections during 3 days in total and was then completely recovered.The complaint was considered closed.
 
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, geneva 1203
SZ  1203
Manufacturer Contact
same as contact office
MDR Report Key18056240
Report Number3005975625-2023-00730
Device Sequence Number20348751
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public010764017323004510224
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Lot NumberTP27L-22421JL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Initial Report FDA Received Date11/02/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age49 YR
Patient SexFemale